MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 45CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 45CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2C45
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported that during a sleeve gastrectomy procedure, the device grasping metal bits fell apart while using inside the patients abdomen.The fallen piece was retrieved.A new device was opened to complete the procedure.No impact to the patient.The procedure was delayed 20 minutes.
 
Additional Manufacturer Narrative
(b)(4).Batch # p9410t.Investigation summary: the device was received the upper jaw half broken.Half of the jaw was present and half of the jaw was missing, and the missing piece was not returned the device was connected to the generator and it was recognized.Because the jaw was damaged, not all functional testing could be performed with the generator.The condition of the jaws prevented the functionality of the jaw.The device was unable to cycle open and closed.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.The batch history record was reviewed and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
ENSEAL G2 CURVED JAW 45CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7629704
Report Number3005075853-2018-10871
Device Sequence Number2195077
Product Code GEI
UDI-Device Identifier20705036014154
UDI-Public20705036014154
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberNSLG2C45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date07/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1